Ask a doctor

Burst Blood Vessel in TTs? (photo)

I got a touch up of restylane, 1 syringe, on my TTs and have no bruising but this rather large red thing at one of the injection sites. I have some teeny red "pin holes" where he injected but I had this last time and they went away. I'm worried this one is something more permanent? Or do I have nothing to worry about? I know things like broken vessels and capillaries don't go away... :( idk what to do. How can I treat the area best?

Doctor Answers (7)

Red Mark after Recent Tear Trough Injection

+1

   After a recent tear trough injection of filler, needle marks or small bruises are relatively common and usually resolve.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 237 reviews

Small bruise vs. temporary needle mark in tear trough with Restylane / Juvederm

+1

Baggy, your submitted photo is dark and hard to analyze, but it appears that the mark you are referring to is a tiny purple colored spot that looks like it is right beneath the surface of the skin and has no scab associated. Without seeing you in person it is hard to be sure, but this may be a small temporary superficial bruise caused by trauma to a capillary in the surface of the skin, giving it the bright purple color, rather than a darker black and blue classic for bruising. Either way, show it to your injecting doctor to get some reassurance or treatment, and good luck to you.

--Dr. Krant

Jessica J. Krant, MD, MPH
New York Dermatologic Surgeon
4.5 out of 5 stars 40 reviews

Restylane and tear troughs

+1

Based on your photograph, it is difficult to really see what's going on with that area. I would recommend following up with your provider for further assessment.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 148 reviews

Tear Trough Restylane

+1
Thank you for your question. Unfortunately, your photo is not of sufficient quality to determine what the red mark is.  It looks like a small bruise from the injection site.  You also look like you have some swelling or slight overcorrection.  If it is a bruise, it should go away...not to worry.   If the ridge does not improve as the swelling resolves, the resytlane can be dissolved with hyaluronidase.  Good luck with your recovery.

Robert F. Centeno, MD, FACS
Fairfax Plastic Surgeon
5.0 out of 5 stars 39 reviews

Tear trough marks after Restylane

+1

Your photo shows a classic injection mark where the needle left a small track and resultant scab on the surface.  It doesn't look like you will even develop a bruise or shiner from that injection.  Just use a light moisturizer and give it the 'tincture of time' to heal on its own.   Really signficant bruises, the ones that are flat, dark purple and often the size of a pencil eraser or larger can be treated the early in the course with Vbeam or BBL which will break up the bruise and help it to dissipate faster.

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

If it has only been a few days, the spot will likely go away. If it has been more than one month, IPL or Laser would help.

+1

Red spots that are only a few days to a few weeks old will often go away without treatment.  If the red spot is more than a month old, a laser specialist could remove the spot with IPL or laser.

Mark Taylor, MD
Salt Lake City Dermatologic Surgeon
4.0 out of 5 stars 11 reviews

Blood vessel bruise and tear trough injection

+1

You did not  give the time frame for the puncture mark and the injection time.  Most likely it will go away if it was recent.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.